Can Sleeping Pills Cause Stomach Issues? Here’s All You Need To Know

0
2895

Sleeping Pills Cause Stomach Issues:  Sleeping pills are generally known as hypnotic or soporific drugs. They are a class of drugs that induce sleep and are sometimes used to cure insomnia.

Hypnotic drugs are very closely related to sedatives. However, there is a difference between both of them. Sedatives are a class of drugs that calm your nerves and relieve anxiety.

Lots of people confuse between these two because of their overlapping usages. Also, they are dependent on the doses, that’s why collectively called hypnotic-sedative drugs.

Many people nowadays take the help of sleeping pills when stressed, tired, or have disruptions that keep them awake. Doctors prescribe hypnotic drugs to people who have acute insomnia.

However, if you’re suffering from a chronic case of insomnia, doctors recommend behavioral therapies. Sleeping pills should not be considered as a shortcut for falling asleep. They might have more significant consequences.

If you take sleeping pills daily, your body will get accustomed to the drugs, and you’ll have to go on increasing the amounts. Not only this, sleeping pills have many other side effects too.

Sleeping pills may cause harmful side effects like parasomnias, where a person can start sleepwalking or sleep eating. You can also develop several stomach issues due to sleeping pills.

Here are some stomach issues that may be caused by sleeping pills:

Decreased appetite

Loss of appetite or anorexia is a widespread problem that people who are taking sleeping pills face. These pills contain chemicals that slow down the brain and the whole mechanism of the body.

Can Sleeping Pills Cause Stomach Issues

Due to this, the hunger-neurons in your brain can get suppressed, and you won’t feel hungry even when your body needs it. This creates a significant disruption in your daily schedule as you don’t feel hungry anymore.

Change in food consumption pattern

Your appetite doesn’t only decrease if you consume sleeping pills. Frequent consumption of sleeping pills can bring a significant change in the ways you eat food. In some cases, you might feel really hungry, and you keep consuming all the time.

You will feel restless and hungry. Such a situation might lead to obesity. Other complicated issues that will come coupled with this would be heart diseases, high blood pressure, etc.

Sleeping pills are known to have a ripple effect. It might give you some relief, but these pills can have long-term implications for your health. Therefore, if you want to consume any specific kind of sleeping pills, you need to consult a doctor.

Difficulty in bowel movement

Some sleeping pills are known to complicate the bowel movement process. If you consume sleeping pills regularly, there are high chances that you might face issues like constipation. This will create an uneasiness which you will be going through throughout the day.

What-Does-Mucus-in-Stool-Mean_article_main

In this case, you can take up certain laxatives to ease up your stomach a bit. This will make you feel relaxed, and the laxative will also ease bowel movement practice. However, frequent use of laxatives can have their own set of side effects so, these medicines should be consumed in a limit.

Diarrhea

The effect of sleeping pills varies from person to person. In some cases, the stomach muscles get irritated and then get loose. This leads to diarrhea in some instances.

Diarrhea is a condition when the bowel released from your body is loose or watery. This disease also causes dehydration in most cases where a person can end up feeling weak and tired. In this case, the lining of the intestine is also affected, which leads to the water moving down the tract unabsorbed.

Sleeping Pills Cause Stomach Issues

In cases like these, you should take fruits that can bind your stomach and improve your condition, like a banana. Ensure that you visit a doctor if the situation doesn’t get under control in a few days.

Gas condition

Several sleeping pills have some acidic elements contained in them. These acidic elements can cause acidity. In some cases, gas forms cause a lot of discomfort.

The formation of gas can also be painful at times. This condition gets worse when you continue taking sleeping pills regularly. In case you experience gas issues, you should stop taking these pills for a while until your situation improves.

A complete change in the food patterns has to be made in case of gas. You will have to be patient and will have to let go of the pills until the situation gets better. A gas condition can stay for one or two days in some cases and about two weeks in other cases.

Stomach pain

Stomach pain can be one of the results of taking a sleeping pill. Several sleeping pills release chemicals that can upset your stomach. These pills can cause mild or severe stomach aches, depending on the quantity consumed.

Sleeping pills can have long-lasting effects on your body. Different episodes of stomach ache can occur again and again if sleeping pills become an inseparable part of your lifestyle. Muscle cramps and stomach uneasiness are very common if you take sleeping pills regularly.

It is important to visit your doctor in such a case. The doctor will give you remedial solutions that will help you cure the stomach ache.

Also, they might suggest some natural sleeping aids which will not have such ugly repercussions, and you can easily accommodate these aids to your lifestyle without creating any damage.

Stomach tenderness

In case you consume a lot of sleeping pills, your stomach becomes tender. Tender stomachs have reduced capacities. The stomach becomes upset at the slightest occurrence of inconvenience.

This happens if the stomach is inflamed. This also causes some pain in the stomach tissues, which can last for days.

Conclusion

Sleeping pills are increasingly becoming a way of life. However, these pills come with several short term and long term health implications which might disrupt your life. These pills solve one problem by causing several others.

Therefore, one must be mindful of the number of pills they are taking. Also, switching to natural sleeping aids will be the best way to go about it.

 

 

 

Leave a Reply